Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Panic attacks :(  (Read 90 times)

0 Members and 1 Guest are viewing this topic.

Offline Shainatori

  • Newbie
  • *
  • Posts: 12
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Panic attacks :(
« on: June 01, 2014, 10:44:40 AM »
Hello this is my first post I'm new to this site and hoping to get some advice and help.
We'll I am 20 years old and was diagnosed with panic attacks at the age of 7. It had been hard for me lately it seems for about a week now I have been having attacks multiple times a day where they feel like they don't stop they vary from bearable to freak out. Has anyone had anything like this for this amount of time.? Another is I am prescribed clonzapam .5mg and recently got prescribed escitaloprom (lexapro generic) also .5 mg
I was on citolaprom which made me very depressed and tired so I quit taking it. I've had this medication for about a month and just took one today (lexapro) because I figure it can't get any worse so why not I'd rather be sad and sleepy then in panic. How long till I feel any effect with this medication? All support is appreciated xoxo
Bookmark and Share

Online MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 775
  • Country: us
  • Rec's: 22
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Panic attacks :(
« Reply #1 on: June 01, 2014, 12:12:10 PM »
Hello Shainatori...  Welcome to Anxiety Zone!  My name is Chuck, and I am one of the Global Moderators here on the site.

You are now a member of our community, where you will find support and advice from other members in similar situations.   It's always nice to find someone else who understands, and to know you're not alone.

We have sections in the forum that address specific concerns, so feel free to post or start a new topic in the section that best fits your situation.  Feel free to explore the rest of the forum.  You may find the other topics helpful, and you may be able to offer advice or support to someone else.

We also have a chat room for members over the age of 18.  Once you have made three meaningful posts, you will be allowed access to the chat room.

Shain, I don't think that you are taking 0.5 mg of Lexapro (Escitalopram).  Could it be 5 mg?  Also, 10 mg is considered the lowest therapeutic dose for Lexapro.  Starting out at a lower dose, like 5 mg, is good to help keep side effects to a minimum, but hopefully your doctor will increase your dose in the next few weeks, as 5 mg will probably not do much to improve your situation.

Also, anti-depressants such as Lexapro, don't work like other medications you are familiar with.  They take a long time to work, so you must be patient.  Once you are on a therapeutic dose (that being 10 mg for Lexapro), you should be seeing degrees of improvement between 3 and 12 weeks, and even beyond that point.

So do your best to hang in there, and give the medication time to work.

Again, welcome to Anxiety Zone, Shainatori.  The very best to you!...  Chuck :grinning-smiley-003:
Bookmark and Share

Offline Shainatori

  • Newbie
  • *
  • Posts: 12
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Panic attacks :(
« Reply #2 on: June 02, 2014, 04:50:08 PM »
Your right it is 5mg they are giving me headaches and attacks are bad to where I can not do simple things even walk outside
Bookmark and Share

Online MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 775
  • Country: us
  • Rec's: 22
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Panic attacks :(
« Reply #3 on: June 02, 2014, 05:35:15 PM »
Hi Shainatori...

I am so sorry to hear about the start-up side effects that you are experiencing from the Lexapro.  If it makes you fell any better, I can tell you that both headaches and increases in anxiety/panic attacks are seen with some frequency when starting an SSRI anti-depressant.  I had a major increase in my anxiety when I started a new anti-depressant some six months ago.  After 2-3 weeks of being on the medication, my side effects dropped off dramatically, and yours should do the same.

There is nothing at all fun about starting an anti-depressant, Shainatori.  Just do everything you can to know that it is going to get better; know that with each passing day, you are a day closer to having the medication work, and to feeling better.  I even crossed off days of my calender to give myself credit for making it through another day.

The Anxiety Zone site really helped me through all the obstacles that I faced with my anxiety disorder, and it is here for you too.

As always, the very best to you, Shainatori!...  Chuck :grinning-smiley-003:
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
0 Replies
2641 Views
Last post December 27, 2008, 05:08:48 PM
by Walter
5 Replies
11795 Views
Last post June 09, 2011, 12:12:45 PM
by Perfectly_Imperfect
2 Replies
1535 Views
Last post April 09, 2010, 03:52:35 PM
by tigerpaw
40 Replies
21150 Views
Last post April 06, 2014, 01:33:05 AM
by amy_andrews
3 Replies
1106 Views
Last post April 03, 2012, 09:08:18 PM
by Oscar

anything